MAUDE Adverse Event Report: US SURGICAL PUERTO RICO EEA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO EEA; STAPLER, SURGICAL
Model Number EEAXL31
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, preoperatively, the device did not activate.It did not fire.There was no patient involvement.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the staples were still in the staple guide and prefired.The green bar was not visible in the indicator window and the safety feature was engaged.The staple guide was observed to be attached to the instrument with no damage to the staple guide.The anvil of the instrument was observed to be tilted and separated from the instrument.The anvil cutting ring showed no traces of knife impression and the ring was received intact.Functionally, the wing nut and safety functioned properly upon rotating the twist knob.The green bar was visible within the indicator window when the twist knob was fully closed.Pusher-fingers and knife advance when the handle was squeezed and the knife cut the media cleanly and completely.The device also produced all audible, tactile and visual indicators.It was reported that the instrument did not fire.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The issue can occur if the instrument handle compression was not completed or if the instrument was applied against an excessive amount of tissue during the clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to squeeze the handle fully during firing may result in unacceptable staple formation or an incomplete knife cut.This may r esult in leakage.Ensure the handle is fully squeezed when the metal underside of the handle contacts the stapler body to the fullest extent.When firing the stapler, make sure to fully squeeze the instrument handle until the metal underside of the handle contacts the stapler body to the fullest extent.Partial or incomplete handle squeezes may result in unacceptable staple formation or incomplete knife cut.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18793862
Report Number2647580-2024-00958
Device Sequence Number7342405
Product Code GAG
UDI-Device Identifier10884523006162
UDI-Public10884523006162
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K221003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEAXL31
Device Catalogue NumberEEAXL31
Device Lot NumberP3A0060
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown